# SDR NQ3R20150219001

- Difficulty date: February 17, 2015
- Submitted: February 19, 2015
- Operation: General aviation
- Filed by: Pacific Propeller International, LLC, repair station NQ3R719L
- Make and model: Doug DC-8
- Propeller: Hamstd 14SF7
- System (JASC): 6120 · Propeller Controlling System
- Part: Beta Switch
- Part number: 8148531
- Condition: Intermittent
- Location: Prop Control
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE BETA SWITCH IS INSTALLED IN THE HS PROPELLER CONTROL UNIT, PN 782490-50 AND FITTED TO ACFT THAT ILLUMINATES A BETA LIGHT AND WILL ACTIVATE THE AUTO FEATHER SYSTEM AT 50 FT AGL IF THE SWITCH HANGS IN BETA AND POWER LEVERS ARE ADVANCED ABOVE FLIGHT IDLE APPROXIMATELY 13 DEGREES.  THERE HAVE BEEN 2 SB AND 3 CONFIGURATION CHANGES THROUGHOUT THE HISTORY OF THIS SWITCH.  THERE HAVE BEEN INSTANCES OF STICKING BETA SWITCHES WHICH HAVE BEEN ADDRESSED BY THE OEM.  THE LATEST REQUIRES ADDED INSPECTIONS AND REPLACEMENT CRITERIA.  DURING A RECENT CRITICAL INSPECTION A NEW SWITCH WAS FITTED TO A PCU AND FAILED INTERMITTENTLY DURING FINAL TESTING.  ANOTHER NEW SWITCH WAS FITTED AND HAD THE SAME RESULT.  A THIRD WAS FITTED WITH SUCCESS AND THE SWITCHES ARE IN THE PROCESS OF BEING RETURNED TO THE OEM FOR CREDIT AND FURTHER CHECKS.
